New Introduction

Hi Everyone,

I have to say I'm so glad I found this list. I don't feel so alone now. I am in the US California. I have ET with JAK2 positive since about 2005, daily aspirin at 81 mg and I resisted the Hydroxyurea until Jan of this year as my platelets jumped into 900 range. I am now on 3 of the 500 mg per week and platelets had come down to 615. Slow but steady. Side effects not too bad, for me it seemed to make me hungrier and I gained a few pounds which I didn't like. More inflammatory reactions too as my system feels very acidic. Last week I delevelopd a canker sore under my tongue with burning mouth and slight white coating which they say is a little yeast due to the drug lowering my immune system.

Now they're giving me a choice of Nystatin swish and swallow which has sugar or Chlortrimazole lozenges. I hate taking even more drugs and wonder if anyone has experienced this and what they did? Are alternative treatments effective?

Thanks for being here

12 Replies

oldestnewest
  • I don't have an answer to your question. I just wanted to say hello. I,too am ET JAK2 positive. I live in Texas. I'm on daily aspirin and was diagnosed 1.5 years ago. I'm 60 years old and so far have no symptoms, thank God. This forum is wonderful and full of very usable information. Welcome.

  • Thank you I forgot to mention I'm 65

  • Hi and welcome to the forum.

    I don't have the answer to your question as I am on interferon treatment and when I was on Hydroxyurea I didn't have mouth ulcers but you can try to connect with MPD support and the owner Robert Tollen who manages the mailing list and facebook group, I believe he will be able to help you and point you in the right direction.

    facebook.com/groups/3755253...

    Hope you will find the solution for your problem.

    Best wishes.

  • Hi DH65 . . And welcome to our Forum. . I have similar mouth issues following my Bone Marrow Transplant and being referred to a mouth specialist for regular secondary cancer checks. I have been using Nystatin for many months when Thrush flares up and my tongue cheeks exhibit white furry growth. It is generally very effective using just 4 drops a day on the tongue. Of course you need to make sure you've eaten and had a drink first so it has time to work. My night time drop is most effective I guess. I haven't heard of the lozenges you have been offered or the swish and swallow Nystatin.

    Cheers for now Chris

  • Thank you Chris, Just curious what form is the 4 drops of Nystatin? Liquid, and if so in what? I like the idea of 4 drops.

  • It's just in a small bottle with a pipette screw cap, just squeeze it up and apply a drop. .

  • Good morning from the UK and a very warm welcome to all our American friends. Sorry unable to help with your question.

    I regularly visit family in Texas so it would be wonderful to converse with ET people there.

    As a guide to help you. Message MAZ at this forum of she can she will assist you.

    Very best wishes

    Stevef10

  • Hey DH65... :)

    My name is Steven for Sydney, Australia. And I am also new to this exclusive club. You are right of course... this is a wonderful forum for all of us suffering from an MPN blood issue.

    Apparently, I have ET/MF (JAK2 neg' & BCR ABL neg' CALR test pending), and I started Hydroxy (& low does aspirin) recently too. I now take 1000mg per day. My blood platelets are still way too high @circa 1218 last count but down from 1700 in 6-8 weeks...

    I'm also taking meds for High Blood Pressure and hypertension, and even with that my BP is still well above 14/88 on average... still down from those all time highs all the same.... :) I have also recently developed and spinal disc problem that is weakening my legs, and as a result... more neural meds to correct that toooooo...

    Most of my life I barely ever took a panadol for a minor headache, and now all this toxic poison... I hate it too... but... it is keeping me alive! That has to be a plus right?

    I also wake through each night with that caking feeling in my mouth & throat.. I have to urinate too frequently, and I also suffer from some minor mouth ulcers... (at this point). My Haem' suggested I gargle and rinse with Bicarbonate soda, and it does help a little to remove these accumulations, I find. But it is still early days for me too...

    Right now, I suppose my biggest issues are really overwhelming fatigue that many have told me that will pass in time (I'm not sure if that simply means I will just learn to live with it or not?); nausea, that did dissipate a tad before my dosage doubled to 1000mg and my nausea returned in force. Now I just mostly feel tired and sick almost all of the time...

    I have also learned that my 'spleen' is enlarged to anything but normal, and I have also been told by others that that too will dissipate in time via the Hydroxyurea, perhaps more so when my dosage reaches its optimum effect? I don't know at this juncture....

    If my platelets do not come down and I continue to feel so ill... I think I will ask about what my other options might be... BUT... I most also try to be a little more patient than I am being at the present... Wait, watch and see how I am really responding to the meds, and how much of my symptoms are really more about my condition than the meds alone... It is a steady as she goes exercise that I might better profit from... but it is hard while always feeling this ill...

    Best wishes

    Steve

  • Welcome to the to our USA and Australia friends. Can't help with your question as I am PV JAK2+. The tiredness is part and parcel of the disease, as is the enlarged spleen. As far as I am aware this does not pass with time or meds. The Hydroxy will, hopefully reign in the progression of the disease for a good long time. I know it's poison to the body but, as you say, were alive. So happy that you found this forum. I immediately felt safe and secure here knowing that any experience I was or am going through, that someone had been through it before and it helped me no end. Hope you find the answers you are looking for and welcome to the MPN family xx

  • hello, so sorry to hear that you are having a problem with your mouth, Hydroxycarbamide can cause inflammation of the lining of the mouth, a mouthwash or lozenges I am sure will help, I can't recommend any alternatives I am afraid, perhaps you could ask your doctor if there is anything else you can try. Hope it all gets sorted out soon. Maz

  • Et jak2+ here in CO. Platelets controlled with HU. I experience some very small mouth sores and only once one the size of a nickel also on the underside of my tongue - ouch. Hope this is what they talk about and nothing more. Not so much fatigue but daily headaches and over heating but that's about it.

  • Hi Kerri2, It's just nice to know I'm not the only one with these weird symptoms. Fatigue is an issue for me too.

You may also like...